Linda Weiner, MSW, LCSW and Constance Avery-Clark, Ph.D.

Friday, September 13, 2019 9-5pm

Sensate Focus: The Alchemy of Healing Touch, Part II: Advanced Techniques for Varied Sexual Distresses and Challenging Couples.

Continuing Education Credits: CEs pending

Sensate Focus is a highly useful adjunct to relationship therapy, serving to foster emotional connection in the couple. It is, as well, a technique that forms the basis of sex therapy.

In this highly practical advanced workshop participants will be offered updates regarding best practices, re- introduced to the underpinnings of Sensate Focus in Somatic Psychotherapy and Mindfulness Practice, and offered the opportunity to delve deeper in applying Sensate Focus suggestions to specific sexual difficulties. Case Studies will be utilized in a step by step illustration of the use of the Sensate Focus hierarchy with varying sexual dysfunctions as well as with challenging couple presentations. Participants are invited to bring case summaries for discussion.

Video demonstrations of Sensate Focus positions and instructions will also be utilized.

As this workshop builds on our previous presentation,“ Sensate Focus: The Alchemy of Healing Touch, Part “I, registrants who did not attend are invited to update their knowledge of Sensate Focus by visiting our website references prior to the advanced workshop.

Presenters:

LINDA-the portrait-glamour-cropped NEW Bigger CopyLinda Weiner, MSW, LCSW is Co-Director of the Institute for Sexual & Relationship Therapy & Training and Adjunct Professor at Brown School, Washington University in St. Louis. She is a Licensed Clinical Social Worker, a Diplomate in Clinical Social Work, a Certified Diplomate in Sexology (American Board of Sexology), and is certified by the American Association of Sexuality Educators, Counselors, and Therapists as a Sex Therapist, Supervisor, and CE provider. Weiner has co-authored numerous articles, chapters, and most recently a book on the history and application of Sensate Focus techniques,   Sensate Focus in Sex Therapy: An Illustrated Manual. Prior to beginning a private practice, Weiner was a Clinical & Research Associate at Masters & Johnson Institute in St. Louis and has been providing individual and couples relationship and sex therapy and training for the past 29 years. Her current research interest is on mindfulness and somatic processes in sex therapy.

Constance 2017 05 08 Headshot (2)Constance Avery-Clark, Ph.D., Ph.D. is Co-Director of the Institute for Sexual & Relationship Therapy & Training, an AASECT-Certified Diplomate of Sex Therapy and an AASECT CE Provider, and a Certified Diplomate in Sexology through the American Board of Sexology. Dr. Avery-Clark has one doctoral degree in Clinical Psychology and another in Psychology–Jungian Studies. She has authored and co-authored numerous articles, a book chapter and, most recently, a book on the history and application of Sensate Focus techniques entitled Sensate Focus in Sex Therapy: An Illustrated Manual. She was formerly Research and Clinical Associate at Masters & Johnson Institute. She has been a practicing Licensed Psychologist in Boca Raton, Florida, for 29 years. She specializes in treating sexual, relationship, and meaning-of-life concerns, and has lectured nationally, including an appearance on the Today Show. Her current research interest is on the integration of mindfulness practice and depth-oriented approaches in sex therapy.

Location:

TBD

Fees:

$190 Early Bird Registration by August 1, 2019

$220 regular registration

Cancellations:

If notified in writing of canceling one month before workshop date, fee is refunded minus $25 administrative fee.  Registrations canceled after that date are not refundable.

Contact:

For additional information or questions, please contact Zoya Simakhodskaya at zoya@cpidnyc.com

Continuing Education: pending

Learning Objectives:

Following this workshop, participants will be able to:

  1. Delineate when and how to use Sensate Focus touching suggestions integrated into relationship therapy;
  2. Utilize the most updated instructions for Sensate Focus
  3. Compare Sensate Focus and the practice of mindfulness and somatic touch.
  4. Individualize Sensate Focus suggestions for varying sexual concerns
  5. Identify strategies for use with challenging couples

Schedule and Outline

 

9:00 – 10:00 am: WORKSHOP: Brief Review of THE EVOLUTION OF SENSATE FOCUS (60 mins). Discussion, Powerpoint, Q&A.

Welcome and Introduction

Sensate Focus Defined

The evolution of Sensate Focus from its primal roots in somatic touch and mindfulness to

it’s refinement in conceptual and instructional implementation.

10:00-10:15 am: BREAK (15 mins)

10:15 am – 11:15 pm: WORKSHOP: IMPLEMENTING SENSATE FOCUS               SUGGESTIONS (60 mins). Lecture, Case Illustration, PowerPoint,Video, and Q&A

  1. When do you begin Sensate Focus with clients and couples?
  2. Preliminary Suggestions
  3. Clinical Suggestions
  4. Additional suggestions
  5. General Sequence of touching suggestions
  6. Guidelines for moving up the hierarchy of touch
  7. The Creative Therapist: individualizing Sensate Focus Suggestions

11:15-12 pm: WORKSHOP: SENSATE FOCUS MODIFICATIONS for Specific Sexual Dysfunctions (90 mins). Lecture, Powerpoint, Case Illustrations, Q&A

Sexual Desire and Interest Concerns

  1. Erectile Disorder
  2. Rapid Ejaculation

12:00 – 1:15 pm: LUNCH BREAK (75 mins)

1:15 – 2:30 pm: WORKSHOP: SENSATE FOCUS MODIFICATIONS for Specific Sexual Dysfunctions (90 mins). Lecture, Powerpoint, Case Illustrations, Q&A (con’t)

  1. Delayed Ejaculation
  2. Female Orgasmic Disorder
  3. Vaginismus
  4. Genito-Pelvic Pain/Penetration Disorder

2:30 – 3:00 pm: WORKSHOP: SENSATE FOCUS MODIFICATIONS for Specific Sexual Dysfunctions (90 mins). Lecture, Powerpoint, Case Illustrations, Q&A (con’t)

  1. Sexual Trauma
  2. LGBTQA/Poly/Kink Clients

3:00-3:15 pm: BREAK (15 mins)

3:15-4:00: VIDEO Presentation, Sensate Focus in Sex Therapy: Common Problems (30 mins) Processing (15 mins)

4:00-4:30pm: Suggestions for working with difficult couples  (30 mins). Lecture, PowerPoint, Case Illustrations, and Q&A

4:30-4:45pm: Participant CASE CONSULTATION

4:45 – 5:00 pm: EVALUATION & WRAP-UP: Q&A, Concluding Remarks, Evaluation

Continuing Education application: pending

 

If You Are Interested In This Workshop

Please E-mail drzoyasim@gmail.com